Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 18, 2005, 1:16 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2005, 1:16 PM PDT (20:16 UTC)
- Expired
- Jun 18, 2005, 1:54 PM PDT
- In force
- 38 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 164 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 182019 SVROTX IDC061-069-182100- /O.NEW.KOTX.SV.W.0005.050618T2016Z-050618T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 116 PM PDT SAT JUN 18 2005 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL LEWIS COUNTY IN NORTH CENTRAL IDAHO NORTHERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO THIS INCLUDES THE CITY OF LAPWAI * UNTIL 200 PM PDT * AT 114 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF LAPWAI...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAPWAI BY 125 PM PDT CULDESAC BY 150 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4634 11698 4617 11688 4629 11638 4651 11652 $$ CC
2 follow-up statements
000 WWUS56 KOTX 182042 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 140 PM PDT SAT JUN 18 2005 IDC061-069-182100- /O.CON.KOTX.SV.W.0005.000000T0000Z-050618T2100Z/ LEWIS ID-NEZ PERCE ID- 140 PM PDT SAT JUN 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM PDT FOR NORTHERN NEZ PERCE AND WEST CENTRAL LEWIS COUNTIES... AT 135 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR CULDESAC...OR ABOUT 7 MILES SOUTHEAST OF LAPWAI...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CULDESAC BY 145 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4634 11698 4617 11688 4629 11638 4651 11652 $$ CC
000 WWUS56 KOTX 182054 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 152 PM PDT SAT JUN 18 2005 IDC061-069-182102- /O.CAN.KOTX.SV.W.0005.000000T0000Z-050618T2100Z/ LEWIS ID-NEZ PERCE ID- 152 PM PDT SAT JUN 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEZ PERCE AND WEST CENTRAL LEWIS COUNTIES IS CANCELLED... THE THUNDERSTORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. LAT...LON 4634 11698 4617 11688 4629 11638 4651 11652 $$ CC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:23 AM PDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 18, 10:23 AM PDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1023 AM PDT SAT JUN 18 2005 .SYNOPSIS...LOW PRESSURE WILL REMAIN OFF THE COAST OF OREGON FOR THE NEXT SEVERAL DAYS AND KEEP OUR WEATHER UNSETTLED THROUGH THE WEEKEND. TEMPERATURES WILL RETURN TO SEASONAL NORMALS BY SUNDAY AND ABOVE NORMAL FOR THE EARLY PART OF THE NEXT WORK WEEK. && .UPDATE...QUICK UPDATE THIS MORNING TO ADDRESS MORNING WORDING TO REMOVE FOG. ALSO...SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING THIS MORNING OVER THE MOUNTAINOUS ZONES. WE WILL REMOVE AFTERNOON WORDING IN EACH OF THE ZONES TO ADDRESS THIS ISSUE OF EARLY CONVECTION. MOST LOCATIONS UNSTABLE ENOUGH FOR SOME THUNDERSTORM ACTIVITY TODAY. IT WILL REMAIN ISOLATED SINCE THERE WILL BE MINIMAL FORCING. && .AVIATION...CONVECTION ALREADY OCCURRING OVER THE BLUE MOUNTAINS AND IDAHO PANHANDLE THIS MORNING. THUNDERSTORMS WILL ALSO OCCUR OVER THE CASCADES AND BASIN ZONES LATER ON THIS MORNING AND AFTERNOON AS WELL. THUNDERSTORMS WILL CONTAIN SOME SMALL HAIL AS WELL AS SOME GUSTY DOWNDRAFTS AND IFR/MVFR CEILINGS AND VISIBILITIES. THUNDERSTORMS SHOULD DISSIPATE BY AROUND 06Z. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 69 49 75 50 82 53 / 30 20 20 10 10 10 COEUR DALENE 69 48 75 49 82 51 / 30 20 20 10 10 10 PULLMAN 66 45 72 46 80 51 / 30 20 20 10 10 10 LEWISTON 73 53 78 54 87 56 / 30 20 20 10 10 10 COLVILLE 70 46 78 47 86 47 / 30 20 20 10 10 10 SANDPOINT 70 47 76 48 84 47 / 30 20 20 10 10 10 KELLOGG 70 47 77 48 84 53 / 30 20 20 10 10 10 MOSES LAKE 75 50 79 51 87 56 / 20 20 20 10 10 10 WENATCHEE 74 55 79 56 87 58 / 20 20 20 10 10 10 OMAK 74 50 78 51 86 54 / 20 20 20 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.